Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 22, 2014, 12:57 AM EDT for 4 counties in Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 12:57 AM EDT (04:57 UTC)
- Expired
- May 22, 2014, 2:00 AM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lycoming County, PA, Montour County, PA, Northumberland County, PA, Union County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS51 KCTP 220457
SVRCTP
PAC081-093-097-119-220600-
/O.NEW.KCTP.SV.W.0011.140522T0457Z-140522T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1257 AM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 200 AM EDT
* AT 1256 AM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR TROUT RUN TO
NEAR JERSEY SHORE...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...MONTOURSVILLE...JERSEY SHORE...MUNCY...WATSONTOWN...
HUGHESVILLE...MONTGOMERY...DUBOISTOWN...NEW COLUMBIA...ALLENWOOD...
COGAN STATION...ELIMSPORT...DELAWARE RUN...LAIRDSVILLE...SPRUCE RUN
RESERVOIR...LOYALSOCKVILLE...EXCHANGE...TROUT RUN...BIGGERTOWN AND
COLLOMSVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 196 AND 211.
INTERSTATE 180 BETWEEN MILE MARKERS 1 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.
&&
LAT...LON 4116 7660 4115 7664 4113 7664 4108 7670
4100 7709 4106 7715 4107 7715 4107 7716
4123 7733 4144 7709 4126 7647
TIME...MOT...LOC 0456Z 299DEG 29KT 4139 7708 4125 7729
$$
DANGELO3 follow-up statements
556
WWUS51 KCTP 220514
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 AM EDT THU MAY 22 2014
PAC081-093-097-119-220600-
/O.CON.KCTP.SV.W.0011.000000T0000Z-140522T0600Z/
LYCOMING PA-NORTHUMBERLAND PA-UNION PA-MONTOUR PA-
114 AM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR SOUTHEASTERN LYCOMING...NORTHWESTERN NORTHUMBERLAND...
NORTHEASTERN UNION AND NORTHWESTERN MONTOUR COUNTIES...
AT 113 AM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LOYALSOCKVILLE TO
WILLIAMSPORT TO COLLOMSVILLE...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...MONTOURSVILLE...MUNCY...WATSONTOWN...HUGHESVILLE...
MONTGOMERY...DUBOISTOWN...NEW COLUMBIA...ALLENWOOD...COGAN STATION...
ELIMSPORT...DELAWARE RUN...LAIRDSVILLE...SPRUCE RUN RESERVOIR...
LOYALSOCKVILLE...EXCHANGE...BIGGERTOWN...COLLOMSVILLE...SOUTH
WILLIAMSPORT AND GARDEN VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4116 7660 4115 7664 4113 7664 4108 7670
4100 7709 4123 7722 4136 7701 4126 7647
TIME...MOT...LOC 0513Z 299DEG 33KT 4133 7694 4123 7700 4119 7715
$$
DANGELO539
WWUS51 KCTP 220535
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 AM EDT THU MAY 22 2014
PAC081-093-097-119-220600-
/O.CON.KCTP.SV.W.0011.000000T0000Z-140522T0600Z/
LYCOMING PA-NORTHUMBERLAND PA-UNION PA-MONTOUR PA-
135 AM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR SOUTHEASTERN LYCOMING...NORTHWESTERN NORTHUMBERLAND...
NORTHEASTERN UNION AND NORTHWESTERN MONTOUR COUNTIES...
AT 133 AM EDT...A RAPIDLY WEAKENING LINE OF STORMS IS ALONG A LINE
EXTENDING FROM HUGHESVILLE TO MUNCY TO ALLENWOOD AND MOVING
SOUTHEAST AT 35 MPH. THESE STORMS HAVE MADE WIND DAMAGE BUT LOOK TO
BE WEAKENING SIGNIFICANTLY. CONTINUE TO EXPECT VERY HEAVY RAIN
AND GUSTY WINDS AS THESE STORMS MOVE THROUGH.
LOCATIONS IMPACTED INCLUDE...
MUNCY...WATSONTOWN...HUGHESVILLE...MONTGOMERY...NEW COLUMBIA...
ALLENWOOD...EXCHANGE...DELAWARE RUN...LAIRDSVILLE...TURBOTVILLE AND
MCEWENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4116 7660 4115 7664 4113 7664 4108 7670
4104 7690 4117 7698 4128 7677 4122 7653
TIME...MOT...LOC 0533Z 295DEG 31KT 4126 7677 4116 7679 4109 7690
$$
DANGELO523
WWUS51 KCTP 220553
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 AM EDT THU MAY 22 2014
PAC081-093-097-119-220602-
/O.EXP.KCTP.SV.W.0011.000000T0000Z-140522T0600Z/
LYCOMING PA-NORTHUMBERLAND PA-UNION PA-MONTOUR PA-
153 AM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYCOMING...
NORTHWESTERN NORTHUMBERLAND...NORTHEASTERN UNION AND NORTHWESTERN
MONTOUR COUNTIES WILL EXPIRE AT 200 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 4116 7660 4115 7664 4113 7664 4108 7670
4104 7690 4117 7698 4128 7677 4122 7653
TIME...MOT...LOC 0550Z 299DEG 29KT 4126 7677 4116 7679 4109 7690
$$
DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 10:47 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 21, 10:47 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1047 PM EDT WED MAY 21 2014 .SYNOPSIS... A SLOW MOVING WARM FRONT OVER CENTRAL PENNSYLVANIA WILL LIFT TO THE NORTH AND EAST TONIGHT. A COLD FRONT WILL PUSH THROUGH THE STATE THURSDAY. THE EXTENDED FORECAST WILL FEATURE A GRADUAL WARMING TREND BEGINNING THIS WEEKEND...DESPITE SOME SHOWERS LINGERING SATURDAY IN THE POST- FRONTAL NORTHWEST FLOW. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS WAS ADVERTISED BY AN EARLIER VERSION OF THE HRRR...A STRING OF CONVECTION HAS DEVELOPED AND IS SLIDING SOUTH THROUGH THE NORTHERN MOUNTAINS. IT'S A LITTLE EARLIER THAN PREDICTED...BUT THE GENERAL LINEAR ORGANIZATION IS A DECENT MATCH. THE APPROACH OF THE MAIN MID LEVEL SHORTWAVE ASSOCIATED WITH THE FRONTAL SYSTEMIS PROVIDING JUST ENOUGH WARM ADVECTION AND LARGE SCALE LIFT TO KEEP ACTIVITY GOING AND MAKE FOR ANOTHER NIGHT OF NOCTURNAL FIREWORKS. AS YET THERE IS NO INDICATION WE WILL SEE THE KIND OF HEAVY DOWNPOURS WE SAW LAST NIGHT AS THE DEEPEST MOISTURE HAS POOLED OFF TO THE SOUTH OF THE AREA...AND THE LINE IS MOVING NEARLY NORMAL TO ITS ORIENTATION...LIMITING RESIDENCE TIME FOR THE RAINS OVER ANY ONE AREA. WILL HAVE TO WATCH THE NWRN ZONES WHERE HEAVY RAIN DEVELOPED LATE LAST NIGHT AND RESULTED IN SERIOUS FLOODING IN AND AROUND RIDGWAY. HAVE ALLOWED THE FLOOD WARNING FOR ELK COUNTY AND THE FLOOD WATCH TO BOTH EXPIRE AS WATERS ARE RECEDING IN THE AREAS AFFECTED BY EARLIER RAINS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... SFC COLD FRONT PUSHES ACROSS THE CENTRAL AND EASTERN ZONES DURING THE MIDDAY AND AFTERNOON HOURS. A RATHER POTENT UPPER SHORT WAVE MOVING SE FROM THE UPPER GLAKES WILL HELP TO STRENGTHEN THE ASSOCIATED 300 MB JET...WITH ITS LEFT EXIT REGION HELPING TO ENHANCE LARGE SCALE LIFT AND THE CONVECTIVE THREAT ACROSS THE EASTERN HALF OF PENN DURING THE PEAK HEATING OF THE DAY. SPC HAS THE SUSQ VALLEY AND POINTS EAST UNDER A SLIGHT RISK FOR SVR THURSDAY. MAX TEMPS THURSDAY WILL RANGE FROM THE MID AND UPPER 70S IN THE SUSQ VALLEY...TO THE COOLER MID 60S IN THE FAR NW. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AN UPPER-LEVEL TROUGH CROSSING THE INTERIOR NORTHEAST AND NORTHERN MID-ATLANTIC STATES EARLY FRIDAY WILL LINGER ALONG/OFFSHORE THE EASTERN SEABOARD THRU SATURDAY. THE UPPER LEVEL TROUGHING AND RELATIVELY COOL CYCLONIC FLOW ALOFT WILL BE REPLACED BY RISING HEIGHTS EXPANDING NNEWD IN ADVANCE OF A HIGH-LEVEL RIDGE MIGRATING EWD ACROSS THE SOUTH-CENTRAL U.S. THE UPPER RIDGE IS FORECAST TO FLATTEN INTO THE MIDDLE OF NEXT WEEK IN ASSOCIATION WITH SHORTWAVE ENERGY MOVING THROUGH SOUTHEASTERN CANADA. THE MODELS GENERALLY AGREE ON THE ABOVE MENTIONED LARGE SCALE PATTERN EVOLUTION...WITH NOTEWORTHY DIFFERENCES CREEPING INTO DETERMINISTIC SOLUTIONS IN THE OUTER PERIODS. SPECIFICALLY...THE 21/12Z OPRNL GFS IS MUCH MORE AGGRESSIVE IN LOWERING HEIGHTS OVER THE NORTHEAST/NEW ENGLAND STATES BY NEXT WED/THU...WHICH RESULTS IN A SIGNIFICANT SPREAD IN MEDIUM RANGE X/N GFS AND ECMWF BASED MOS TEMPERATURE GUIDANCE. SENSIBLE WEATHER HIGHLIGHTS...THE DY2 FRONTAL PASSAGE WILL BRIEFLY RETURN THE COOL/DRY CYC FLOW PATTERN ALOFT WITH DIURNAL/INSTABILITY SHOWERS EXPECTED MAINLY OVER NERN/ERN PA ASSOCD WITH INDIVIDUAL SHORTWAVE IMPULSES ROTATING AROUND THE BACKSIDE OF THE DEPARTING UPPER LEVEL TROUGH. A MID-LEVEL ANTICYCLONE BUILDING NORTH/EAST FROM THE LWR MS VLY WILL FAVOR A MORE TYPICAL EARLY-SUMMER PATTERN WITH STRONG SIGNALS FOR AN UPWARD TEMPERATURE AND HUMIDITY TREND FROM MEMORIAL DAY INTO THE MIDDLE OF NEXT WEEK. THE POTENTIAL FLY IN THE OINTMENT MIGHT BE ANY RING OF FIRE CONVECTION THAT COULD THWART THE PROJECTED WARMING TREND. IN GENERAL EXPECT A BETTER CHANCE FOR SHOWERS AND AFTN TSTMS INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... CONVECTION HAS SHIFTED TO MORE CELLULAR...WITH SCATTERED THUNDERSTORMS MOVING THROUGH CENTRAL PA THIS EVENING. BRIEF/LOCALIZED IFR IN HEAVIER SHOWERS WILL BE POSSIBLE FROM KIPT TO KSEG...KMDT AND KLNS THROUGH 01Z. ADDITIONAL SCTD SHOWERS/ISOLATED TSRA WITH PERIODS OF MVFR ARE EXPECTED TONIGHT. MOIST...WEST TO SWRLY UPSLOPE FLOW ACROSS THE ALLEGHENIES WILL LEAD TO AREAS OF LIFR CIGS /AND MVFR TO IFR VSBYS/ IN STRATUS CLOUDS AND FOG INVOF KJST AND KBFD. COLD FRONT PUSHES EAST ACROSS THE STATE THURSDAY...TRIGGERING ANOTHER FEW SHOWERS/TSRA. HIGHLY LOCALIZED IFR CIGS/VSBYS IN BRIEF HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY ACROSS THE EASTERN HALF OF PENN. SOME SHOWERS COULD PERSIST INTO THE WEEKEND...AS ADDITIONAL ENERGY ROTATES SE AROUND A DEEP UPPER LEVEL LOW. BEST DAY FOR DRY WEATHER AND VFR CONDITIONS WILL BE SUNDAY. .OUTLOOK... FRI-SAT...MAINLY VFR. SCT SHOWERS POSS MAINLY N AND W WITH LOCAL RESTRICTIONS. SUN AND MON...NO RESTRICTIONS EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...LAMBERT/CERU HYDROLOGY...
Hazardous weather outlook, May 21, 10:25 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1025 PM EDT WED MAY 21 2014 PAZ012-018-019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-230230- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1025 PM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. SOME OF THESE STORMS MAY PRODUCE LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-017-230230- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD- 1025 PM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. SOME OF THESE STORMS MAY PRODUCE LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 11:11 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1111 PM EDT WED MAY 21 2014
PAZ004-220345-
WARREN PA-
1111 PM EDT WED MAY 21 2014
...SPECIAL WEATHER STATEMENT...
AT 1110 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SPRING CREEK...MOVING EAST AT 60 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
YOUNGSVILLE AROUND 1120 PM EDT.
CHAPMAN STATE PARK AROUND 1130 PM EDT.
SHEFFIELD AROUND 1140 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CLARENDON...TIDIOUTE
AND STARBRICK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 6 BETWEEN NEAR PITTSFIELD AND NEAR LUDLOW.
ROUTE 62 BETWEEN SOUTH OF TIDIOUTE AND WEST OF WARREN.
STATE ROAD 59 NEAR WARREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4192 7961 4181 7896 4181 7895 4163 7898
4162 7961
TIME...MOT...LOC 0310Z 292DEG 51KT 4182 7957
DANGELOSpecial weather statement, May 21, 11:18 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1118 PM EDT WED MAY 21 2014
PAZ006-220345-
POTTER PA-
1118 PM EDT WED MAY 21 2014
...SPECIAL WEATHER STATEMENT...
AT 1117 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COUDERSPORT...MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DENTON HILL STATE PARK AROUND 1130 PM EDT.
CHERRY SPRINGS STATE PARK AND LYMAN RUN STATE PARK AROUND 1140 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SKI DENTON SKI AREA
AND SWEDEN VALLEY.
LAT...LON 4167 7760 4162 7760 4147 7779 4147 7783
4176 7816 4189 7799
TIME...MOT...LOC 0317Z 313DEG 28KT 4178 7801
DANGELOSpecial weather statement, May 21, 11:43 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1143 PM EDT WED MAY 21 2014 PAZ006-012-037-041-220430- NORTHERN LYCOMING PA-POTTER PA-NORTHERN CLINTON PA-TIOGA PA- 1143 PM EDT WED MAY 21 2014 ...SPECIAL WEATHER STATEMENT... AT 1143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OLE BULL STATE PARK...MOVING SOUTHEAST AT 40 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LEETONIA AROUND 1200 AM EDT. CEDAR RUN...SLATE RUN AND CAMMAL AROUND 1210 AM EDT. ENGLISH CENTER...LITTLE PINE STATE PARK AND WATERVILLE AROUND 1220 AM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SKI SAWMILL SKI AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4169 7795 4181 7767 4143 7707 4120 7739 TIME...MOT...LOC 0343Z 309DEG 34KT 4164 7768 CERU
Special weather statement, May 21, 11:51 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 PM EDT WED MAY 21 2014
PAZ004-220430-
WARREN PA-
1151 PM EDT WED MAY 21 2014
...SPECIAL WEATHER STATEMENT...
AT 1151 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAND VALLEY...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN WARREN
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...TIDIOUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4179 7961 4183 7949 4163 7917 4162 7958
4166 7961
TIME...MOT...LOC 0351Z 317DEG 17KT 4172 7952
CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:11 PM EDT | Special Weather Statement | CTP | Warren | 34 min |
| May 21, 11:18 PM EDT | Special Weather Statement | CTP | Potter | 27 min |
| May 21, 11:43 PM EDT | Special Weather Statement | CTP | Clinton | 47 min |
| May 21, 11:46 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 29 min |
| May 21, 11:51 PM EDT | Special Weather Statement | CTP | Warren | 39 min |
| May 22, 12:09 AM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter | 51 min |
| May 22, 1:51 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 24 min |
| May 22, 2:09 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 36 min |
| May 22, 2:42 AM EDT | Special Weather Statement | CTP | Schuylkill | 33 min |
| May 22, 3:22 AM EDT | Special Weather Statement | CTP | Fulton | 38 min |
| May 22, 5:39 AM EDT | Special Weather Statement | CTP | Schuylkill | 51 min |
| May 22, 7:16 AM EDT | Special Weather Statement | CTP | Sullivan | 29 min |
| May 22, 12:36 PM EDT | Special Weather Statement | CTP | Tioga | 54 min |
| May 22, 1:08 PM EDT | Special Weather Statement | CTP | Sullivan | 82 min |
| May 22, 1:53 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland | 67 min |
| May 22, 1:59 PM EDT | Special Weather Statement | CTP | Schuylkill | 61 min |
| May 22, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 37 min |
| May 22, 2:28 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland | 2 hr |
| May 22, 2:28 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 32 min |
| May 22, 2:36 PM EDT | Tornado Warning | CTP | Columbia, Montour, Northumberland | 24 min |
| May 22, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 63 min |
| May 22, 3:26 PM EDT | Special Weather Statement | CTP | York | 34 min |
| May 22, 3:44 PM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
| May 22, 3:53 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 67 min |
| May 22, 5:33 PM EDT | Special Weather Statement | CTP | York | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.